Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at May 11, 2015, 2:19 AM CDT for Ellis County, Trego County, Kansas. It took effect at May 12, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 2:19 AM CDT (07:19 UTC)
- In effect from
- May 12, 2015, 1:00 AM CDT
- Expired
- May 12, 2015, 8:20 AM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS73 KDDC 110719 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 219 AM CDT MON MAY 11 2015 ...FROST POSSIBLE TUESDAY MORNING... .A COLD AIR MASS WILL SPREAD ACROSS THE REGION THROUGH THE OVERNIGHT AND INTO THE MORNING HOURS TUESDAY. FROST IS POSSIBLE. KSZ030-031-112100- /O.NEW.KDDC.FR.Y.0003.150512T0600Z-150512T1500Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 219 AM CDT MON MAY 11 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. * TEMPERATURE...LOWS IN THE 33 TO 36 RANGE. * IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
672 WWUS73 KDDC 112024 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 324 PM CDT MON MAY 11 2015 ...FROST POSSIBLE TUESDAY MORNING... .AN AREA OF HIGH PRESSURE AT THE SURFACE WILL CROSS WESTERN KANSAS OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN FROST EARLY TUESDAY MORNING ACROSS NORTH CENTRAL KANSAS. KSZ030-031-120930- /O.CON.KDDC.FR.Y.0003.150512T0600Z-150512T1500Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 324 PM CDT MON MAY 11 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... * TEMPERATURE...LOWS IN THE 33 TO 36 RANGE. * IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
939 WWUS73 KDDC 120605 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 105 AM CDT TUE MAY 12 2015 ...FROST POSSIBLE THIS MORNING... .AN AREA OF HIGH PRESSURE AT THE SURFACE WILL CROSS WESTERN KANSAS. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN FROST EARLY THIS MORNING ACROSS NORTH CENTRAL KANSAS. KSZ030-031-121400- /O.CON.KDDC.FR.Y.0003.000000T0000Z-150512T1500Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 105 AM CDT TUE MAY 12 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...LOWS IN THE 33 TO 36 RANGE. * IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
593 WWUS73 KDDC 121320 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 820 AM CDT TUE MAY 12 2015 KSZ030-031-121430- /O.CAN.KDDC.FR.Y.0003.000000T0000Z-150512T1500Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 820 AM CDT TUE MAY 12 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. $$ BURGERT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at May 11, 12:05 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 11, 12:05 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1205 AM CDT MON MAY 11 2015 ...UPDATED AVIATION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 126 PM CDT SUN MAY 10 2015 THE LARGE UPPER LEVEL LOW WILL CONTINUE TO MOVE NORTH INTO THE NORTHERN PLAINS THIS EVENING THE INTO THE WESTERN GREAT LAKES TOMORROW. MEANWHILE, AN UPPER LEVEL RIDGE WILL BUILD INTO THE ROCKIES. A WEAK SHORTWAVE MOVING AROUND THE PERIPHERY OF THE UPPER LEVEL LOW LOOKS TO MOVE INTO WESTERN KANSAS TONIGHT. NO PRECIPITATION IS EXPECTED BUT AN INCREASE IN CLOUD COVER WILL BE LIKELY. OTHERWISE EXPECT PARTLY CLOUDY SKIES SKIES ACROSS WESTERN KANSAS. HIGH PRESSURE WILL BUILD INTO THE AREA AT THE SURFACE TONIGHT THROUGH TOMORROW. THIS WILL LEAD TO NORTHWESTERLY WINDS ACROSS THE CWA. ANOTHER COLD NIGHT IS IN STORE TONIGHT WITH LOWS RANGING FROM THE MID 30S ACROSS WEST CENTRAL KANSAS TO MID 40S ACROSS SOUTH CENTRAL KANSAS. HIGHS TOMORROW LOOK TO ONLY REACH INTO THE MID 60S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 340 PM CDT SUN MAY 10 2015 FIRST CHALLENGE WILL BE TUESDAY MORNING AND HOW COLD WE WILL GET. A DRY AND FAIRLY CALM AIRMASS AMIDST SURFACE HIGH PRESSURE WITH DEWPOINTS IN THE UPPER 20S TO AROUND 30 WILL ALLOW TEMPERATURES TO FALL INTO THE 30S FOR JUST ABOUT ALL OF WESTERN KANSAS. THE COLDEST TEMPERATURES WILL BE CONFINED TO AREAS MAINLY NORTH OF A GARDEN CITY TO NESS CITY TO LACROSSE LINE WHERE OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM 32 TO 35 DEGREES. HAVE INSERTED SOME AREAS OF FROST IN THE WX GRIDS...AND A HEADLINE FOR FOR FROST WILL LIKELY BE REQUIRED FOR SOME PART OF THE FORECAST AREA...ESPECIALLY UP ALONG I-70. TUESDAY WE WILL SEE SHORTWAVE RIDGING WITH WINDS BECOMING SOUTHEASTERLY BY AFTERNOON. THE AIRMASS WILL STILL BE FAIRLY COOL WITH AFTERNOON HIGHS ONLY IN THE UPPER 60S TO AROUND 70. WE WILL BE WATCHING A SUBTROPICAL SHORTWAVE TROUGH WHICH WILL ENTER THE REGION FROM THE SOUTHWEST OVERNIGHT TUESDAY NIGHT. IT WILL BE MOVING INTO A FAIRLY STABLE LOWER TROPOSPHERE, HOWEVER WE WILL STILL SEE ENOUGH OF A MOISTURE RETURN, ESPECIALLY JUST OFF THE SURFACE, TO SUPPORT NUMEROUS SHOWERS AND THUNDERSTORMS BY LATE IN THE DAY WEDNESDAY. THIS DISTURBANCE WILL CONTINUE NORTHEAST, HOWEVER SOUTHWEST FLOW WILL CONTINUE AS A MUCH MORE PRONOUNCED TROUGH DIGS JUST OFF THE CALIFORNIA COAST WITH CYCLONICALLY CURVED FLOW AND JET ENERGY MOVING INTO THE DESERT SOUTHWEST REGION THURSDAY. AFTER A LULL IN SENSIBLE WX ACTIVITY THURSDAY, WE WILL LIKELY SEE THE DRYLINE SET BACK UP FRIDAY AND ESPECIALLY SATURDAY, WITH CONVERGENCE INCREASING AND SUPPORTING VIGOROUS SURFACE-BASED CONVECTION LATE DAY BOTH FRIDAY AND SATURDAY. AS IT LOOKS RIGHT NOW, SATURDAY APPEARS TO BE THE MOST VULNERABLE DAY TO SEVERE WEATHER OVER A DECENT PORTION OF THE WESTERN PLAINS. THE DETAILS WILL EMERGE AS THE WEEK GOES ON REGARDING MORE SPECIFIC TIMING, LOCATION, AND HAZARDS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1200 AM CDT MON MAY 11 2015 FLIGHT CONDITIONS EXPECTED TO BE VFR. THERE WILL BE SOME MID LEVEL MOISTURE WORKING ITS WAY ACROSS THE TERMINALS THROUGH THE OVERNIGHT AND INTO TOMORROW. LESS THAN VFR CIGS ARE NOT EXPECTED AS LOW LEVELS ARE DRY. NORTHWESTERLY WINDS 10-15 KT WILL INCREASE 15-25 KT BY LATE MORNING AND CONTINUE WITH ABATEMENT IN MAGNITUDE BY 12.00Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 38 66 37 70 / 10 10 0 10 GCK 36 65 37 72 / 10 10 0 10 EHA 38 65 42 71 / 20 10 0 10 LBL 39 67 42 72 / 10 10 0 10 HYS 38 64 36 71 / 0 0 0 10 P28 44 68 40 72 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HOVORKA_42 LONG TERM...UMSCHEID AVIATION...SUGDEN
Hazardous weather outlook, May 10, 4:41 AM CDT, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 441 AM CDT SUN MAY 10 2015 KSZ030-031-043>046-061>066-074>081-084>090-110945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 441 AM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL FALL INTO THE LOWER 30S IN WEST CENTRAL KANSAS MONDAY MORNING AND INTO THE LOW TO MID 30S IN NORTH CENTRAL KANSAS TUESDAY MORNING. FROST IS POSSIBLE IN LOW LYING AREAS BOTH DAYS. THUNDERSTORMS WILL RETURN TO SOUTHWEST KANSAS ON WEDNESDAY WITH THE APPROACH OF ANOTHER UPPER LEVEL TROUGH. THUNDERSTORM CHANCES WILL DECREASE THURSDAY BUT WILL INCREASE AGAIN FRIDAY AND SATURDAY. ALTHOUGH CONFIDENCE IN DETAILS IS LOW, SEVERE WEATHER APPEARS MOST LIKELY ON WEDNESDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC/EHWO
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.